Alert archive / Kentucky / River Flood Advisories in 2017
River Flood Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Jan 17, 2017, 3:50 PM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2017, 3:50 PM CST (21:50 UTC)
- Expired
- Jan 20, 2017, 2:30 AM CST
- In force
- 59 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY
The river
Written for the forecast point Green River (KY) at Rochester (RCHK2).
- Action stage
- 34 ft
- Minor stage
- 37 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
412 WGUS83 KLMK 172150 FLSLMK Flood Statement National Weather Service Louisville KY 450 PM EST TUE JAN 17 2017 ...The National Weather Service in Louisville KY has issued a Flood Advisory for the Green River... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. Heavy rains over the past few days have caused rises on the Green River at Rochester.Additional heavy rains are expected early Thursday morning through early Friday morning. KYC031-177-183-181550- /O.NEW.KLMK.FL.Y.0002.170117T2150Z-170120T0830Z/ /RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 450 PM EST TUE JAN 17 2017 The National Weather Service in Louisville KY has issued a * Flood Advisory for the Green River at Rochester. * UNTIL LATE THURSDAY NIGHT. * At 7:00 AM Tuesday the stage was 14.0 feet. * Flood stage is 17.0 feet. * Forecast...The river will rise to near 16.0 feet Thursday early afternoon. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$ MRC
1 follow-up statement
568
WGUS83 KLMK 181559
FLSLMK
Flood Statement
National Weather Service Louisville KY
1059 AM EST WED JAN 18 2017
...The Flood Advisory is cancelled for the Green River...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
KYC031-227-181629-
/O.CAN.KLMK.FL.Y.0001.000000T0000Z-170119T0418Z/
/WDBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST WED JAN 18 2017
The Flood Advisory is cancelled for
the Green River at Woodbury.
* At 10:00 AM Wednesday the stage was 30.2 feet.
* Flood stage is 33.0 feet.
* The advisory has been replaced by a flood warning.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KYC031-177-183-181629-
/O.CAN.KLMK.FL.Y.0002.000000T0000Z-170120T0830Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST WED JAN 18 2017
The Flood Advisory is cancelled for
the Green River at Rochester.
* At 7:00 AM Tuesday the stage was 14.0 feet.
* Flood stage is 17.0 feet.
* The advisory has been replaced by a flood warning.
&&
LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680
$$
CMCWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 17, 2:29 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 17, 2:29 PM CST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Louisville KY 329 PM EST Tue Jan 17 2017 .Short Term...(This evening through Wednesday night) Issued at 310 PM EST Tue Jan 17 2017 A slow moving cold front continues to make progress eastward across the forecast area. Along and ahead of the front in breaks in the cloud cover, SW-W winds were gusting up to around 30 mph. Expect these gusts to continue until sunset. All rain looks to be mainly done over the area except for a few isld showers near the Lake Cumberland region. For tonight, plentiful low level moisture should stick around trapped under a good inversion. Decent low level lapse rates depicted combined with the low level moisture will likely result in some patchy drizzle or maybe even a few isld sprinkles or showers. Think that mostly a drizzle scenario will play out tonight so went with that in the forecast. Overnight lows should bottom out in the upper 30s/lower 40s. For Wednesday, expect a dry day but with low clouds sticking around for much of the day. We may see a brief period of partly sunny skies late in the day though. Wed highs should be cooler behind the front in the upper 40s/lower 50s. Lows Wed night will range from the mid 30s to lower 40s. && .Long Term...(Thursday through Tuesday) Issued at 325 PM EST Tue Jan 17 2017 ...Above normal temperatures and frequent rounds of rain during extended period... Thursday - Saturday... A strong upper level shortwave will move north through the region Thu/Thu night bringing more rounds of rain. Some instability is possible with this wave so did continue slight t-storm chances Thu night into early Fri morning. The latter part of the day Fri and Sat will feature a dry, unseasonably warm period of weather. Highs should reach the 60s both days with some models hinting at low 70s for Sat. Despite the warming temps, clouds will still be plentiful. Sunday - Tuesday... Another upper low looks to move through the region early next week bringing more rounds of rain Sun-Tues. The best chance for t-storms looks to be Sun with this particular setup although that may need to be refined in coming periods. Mild temps will continue Sun/Mon with cooler temps by Tues behind this weather system. && .Aviation...(18Z TAF Issuance) Issued at 1230 PM EST Tue Jan 17 2017 Low pressure over Lake Erie will drag a weak cold front through the CWA today and keep shower activity east of TAF sites. While drier air will work in aloft, forecast soundings keep moisture locked in near surface for most of the day. Visible satellite has revealed a break in the clouds over parts of Kentucky, and this should allow brief VFR cigs/vis this afternoon. Expect the low clouds to move back into the TAF sites by sunset this evening, with most sites between IFR/MVFR cigs. Currently thinking visibilities should remain in VFR category, but might have to watch KBWG this evening as there is the potential for minor visibility restrictions. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...AMS Long Term...AMS Aviation...DM
Hazardous weather outlook, Jan 17, 2:39 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 339 PM EST TUE JAN 17 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182045- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 339 PM EST TUE JAN 17 2017 /239 PM CST TUE JAN 17 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT AND SUNDAY AS A STRONG LOW PRESSURE STORM SYSTEM AND COLD FRONT APPROACH THE AREA...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 10:19 AM CST | River Flood Advisory | LMK | Butler, Warren | 36 hr |
Nearby
River Flood Advisories in Kentucky, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.